Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 47, NWS Nashville, TN

March 3, 20204 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 3, 2020, 3:47 AM CST for 4 counties in Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2020, 3:47 AM CST (09:47 UTC)
Expired
Mar 3, 2020, 4:04 AM CST
In force
17 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 11:22 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

874 
WUUS54 KOHX 030947
SVROHX
TNC021-037-147-165-031015-
/O.NEW.KOHX.SV.W.0047.200303T0947Z-200303T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
347 AM CST Tue Mar 3 2020

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northern Davidson County in Middle Tennessee...
  Southwestern Sumner County in Middle Tennessee...
  Northeastern Cheatham County in Middle Tennessee...
  Southern Robertson County in Middle Tennessee...

* Until 415 AM CST.

* At 347 AM CST, a severe thunderstorm was located near Ashland City,
  moving east at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gallatin, Ashland City, Madison, Hendersonville, Goodlettsville,
  Millersville, Greenbrier, Coopertown, Lakewood, Ridgetop, Old
  Hickory, Joelton, Pleasant View, Whites Creek, Cottontown and
  Beaman Park.

This includes the following highways...
 Interstate 65 between mile markers 90 and 105.
 Interstate 24 between mile markers 24 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CST for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3628 8653 3629 8654 3632 8654 3631 8656
      3626 8657 3625 8659 3622 8659 3626 8708
      3641 8708 3646 8646
TIME...MOT...LOC 0947Z 265DEG 52KT 3632 8698 

HAIL...<.75IN
WIND...60MPH
 
$$

Barnwell
1 follow-up statement
145 
WWUS54 KOHX 031004
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
404 AM CST Tue Mar 3 2020

TNC021-037-147-165-031014-
/O.CAN.KOHX.SV.W.0047.000000T0000Z-200303T1015Z/
Davidson TN-Sumner TN-Cheatham TN-Robertson TN-
404 AM CST Tue Mar 3 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIDSON...
SOUTHWESTERN SUMNER...NORTHEASTERN CHEATHAM AND SOUTHERN ROBERTSON
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 AM CST for Middle
Tennessee.

LAT...LON 3628 8653 3629 8654 3632 8654 3631 8656
      3626 8657 3625 8659 3622 8659 3626 8708
      3641 8708 3646 8646
TIME...MOT...LOC 1001Z 265DEG 52KT 3634 8667 

$$

Barnwell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:43 AM CST, 4 minutes earlier.

Area forecast discussion, Mar 3, 3:43 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
343 AM CST Tue Mar 3 2020

.DISCUSSION...

It has been a very busy evening/early morning shift. The threat of
severe weather is not quite as good as it was...but Tornado Watch
36 will be in effect until 6 am. Once these storms move out of the
area through the day today it will be dry tonight.

As the upper low moves out the Southwest US Baja area and tracks
through Texas on Wednesday rain chances will increase for Middle
TN from south to north. Not much instability so will go with all
rain. The low will track south of Middle TN with rain chances
through Thursday. It looks like it will be dry Friday and through
the weekend due to northwest flow. Another system for the
beginning of the next work week.

Temperatures will remain above normal for this time of year.

&&

.AVIATION...
06Z TAF DISCUSSION.

Round of showers/storms expected overnight into early Tuesday
as a cold front passes. This pcpn is expected to be more numerous
in the early morning hours, with pcpn dissipating during the
late morning east. CIGs/VSBY will both be affected by passing
pcpn but improvement likely by late morning Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      67  42  67  43  63 /  60  10  10  50  50
Clarksville    64  41  66  40  62 /  30  10  10  40  40
Crossville     64  40  62  39  58 /  90  10  10  50  60
Columbia       66  44  64  43  63 /  70  10  30  60  60
Lawrenceburg   67  44  63  43  62 /  90  10  30  60  60
Waverly        64  42  65  42  62 /  20  10  10  50  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........07
Hazardous weather outlook, Mar 2, 2:58 PM CST, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
258 PM CST Mon Mar 2 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-032100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
258 PM CST Mon Mar 2 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

Strong to isolated severe storms will be possible late this
afternoon through the early overnight timeframe. The main area of
focus will be west of the Plateau where large hail, damaging
winds and even a tornado may be possible later this evening and
into the early morning hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary for wind damage and hail
reports this evening and overnight.

In the hours before

Local storm report, Mar 3, 12:10 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CST TUE MAR 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     HAIL             VANLEER                 36.24N  87.44W
03/03/2020  E1.00 INCH       DICKSON            TN   SOCIAL MEDIA

            TSPOTTER REPORT OF HAIL LARGER THAN QUARTERS FALLING IN
            VANLEER.

&&

EVENT NUMBER OHX2000178

MR3
Local storm report, Mar 3, 12:21 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 AM CST TUE MAR 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             CHARLOTTE               36.18N  87.35W
03/03/2020  M2.50 INCH       DICKSON            TN   SOCIAL MEDIA

            PICTURE OF MEASURED HAIL STONE ABOUT 2.5 INCHES IN
            DIAMETER.

&&

EVENT NUMBER OHX2000179

MR3
Local storm report, Mar 3, 12:24 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1224 AM CST TUE MAR 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             2 E DICKSON             36.08N  87.34W
03/03/2020  E2.75 INCH       DICKSON            TN   SOCIAL MEDIA

            PICTURE OF A COUPLE HAILSTONES AT LEAST THE SIZE OF
            BASEBALLS FROM DICKSON RECEIVED ON TSPOTTER.

&&

EVENT NUMBER OHX2000180

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 11:13 PM CSTTornado WarningOHXHouston, Humphreys32 min
Mar 2, 11:40 PM CSTTornado WarningOHXDickson, Houston, Humphreys35 min
Mar 2, 11:43 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart47 min
Mar 3, 12:11 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Sumner, Wilson34 min
Mar 3, 12:35 AM CSTTornado WarningOHXDavidson, Sumner, Wilson25 min
Mar 3, 12:46 AM CSTSevere Thunderstorm WarningOHXDavidson, Smith, Sumner, Trousdale, Wilson44 min
Mar 3, 12:53 AM CSTTornado Warning Tornado observedConsiderable damage threatOHXDavidson, Wilson37 min
Mar 3, 1:17 AM CSTTornado Warning Tornado observedConsiderable damage threatOHXJackson, Smith, Wilson13 min
Mar 3, 1:28 AM CSTSevere Thunderstorm WarningOHXJackson, Smith, Trousdale, Wilson32 min
Mar 3, 1:29 AM CSTFlash Flood WarningOHXCheatham, Davidson, Sumner, Wilson2 hr
Mar 3, 1:37 AM CSTSevere Thunderstorm WarningOHXJackson, Overton, Putnam, Smith, White38 min
Mar 3, 1:48 AM CSTTornado WarningOHXJackson, Overton, Putnam27 min
Mar 3, 1:50 AM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry40 min
Mar 3, 1:56 AM CSTTornado WarningOHXCumberland, Putnam, White20 min
Mar 3, 2:12 AM CSTTornado WarningOHXCumberland, Fentress, Overton, Putnam33 min
Mar 3, 2:13 AM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam47 min
Mar 3, 2:13 AM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry15 min
Mar 3, 2:18 AM CSTSevere Thunderstorm WarningOHXJackson, Putnam, Smith26 min
Mar 3, 2:36 AM CSTAreal Flood AdvisoryOHXMontgomery, Robertson3 hr
Mar 3, 3:29 AM CSTAreal Flood AdvisoryOHXDickson, Houston, Humphreys3 hr
Mar 3, 3:51 AM CSTSpecial Weather StatementOHXWilson24 min
Mar 3, 4:02 AM CSTSpecial Weather StatementOHXDavidson28 min
Mar 3, 4:05 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Sumner, Wilson3 hr
Mar 3, 5:00 AM CSTAreal Flood AdvisoryOHXCumberland, Fentress, Jackson, Overton, Putnam, Smith and 2 more3 hr
Mar 3, 5:07 AM CSTSpecial Weather StatementOHXMaury, Rutherford38 min
Mar 3, 8:57 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson5 days
Mar 3, 5:44 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson17 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.